I am a Type 2 for the last 4 years, currently taken Janumet and Glypizide once per day, need to lose at least 50 lbs., my fasting BS are about 180 with a current A1c of 8.0. I went to my MD in late November and that is when he put me on the Glypizide, and will return on January 19th for a review of everything, new labs, etc. My MD has not prescribed Victoza before, however the Endo MD’s local have been using this and also Byetta. My doc will prescribe whatever I am willing to try and has also suggested that I look into LapBand. Just want to know what others who have been taking Victoza think about the med?? Also, if anyone has had LapBand, what they think of this. Thanks for your insight.
Victoza has helped me lose 20 pounds since September 2010. My appetite has been curbed. My numbers didn’t change much, but the weight loss was crucial to getting back under control after a steady and gradual rise in my fasting and A1c. I’d definitely say to go for it.
One thing to look into is how much it will cost you per month. Some members here have reported some pretty stiff amounts after being prescribed.
If you go on Victoza, I hope you have a great experience!
Let me ask you, what kind of diet and exercise regime have you been following? Has a low carb diet helped you? Byetta and Victoza can help you tolerate a few carbs and can reduce your appetite, but if you are diabetic and eating a high carb diet, they may not be enough.
I also used Jan. and Glyp. I didn’t like either, just didn’t make me feel good. As pointed out by others, the V. will bring your appetite down but there’s some concern about how long this effect lasts.
I brought my A1C from 10.7 to 7 on Victoza and sugars were cut in half, in part because I was eating significantly less without significant hunger. Now I’m on both V. and Lantus.
I’m using the insulin for the first time, so I’m curious if anyone else in this group is using both? I’m aware that V. and insulin “have not been studied together” as the disclaimer goes.
I’m considering Lantus over Actos, which I’m currently on along with metformin, glip and Victoza. Actos can cause congestive heart failure, and, at 36, that’s a huge ‘do not want’ for me.
My appetite has been increasing lately, but I think that’s more to do with recovery after 2 months of everything tasting off thanks to antibiotics. Food tastes so good, now! And, I try to keep everything low carb or high in fiber for my diet. I try to eat well!
I’m sure you’re aware that Lantus (slow release insulin) is not a replacement for Actos (pioglitazone). My concern about actos is the numerous investigations about its relationship to bladder cancer and congestive heart failure going on. I’m not saying it’s implicated yet.
Actos is the first thing I tried when I was diagnosed T2 about 5 years ago. I really didn’t like it, but my doc at the time thought that even 2g of Metformin wouldn’t help me. She was right about the Met. as I had no reaction. The only thing that dented my BS at that time was the insulin.
BTW, my RN who is a full time diabetes worker, thinks that sulfonylureas, like glip and glimepiride, will eventually be taken off the market, because they tend to make people more hypo.
Very aware. I’ve done quite a bit of research concerning Actos and am not thrilled with it. Having members of the medical community in my family and circle of friends, they’ve all said that Lantus was a better alternative for controlling my levels than Actos because of the CHF. The bladder cancer is a concern, but not as big as the CHF.
Metformin has never really caused a drop in BGLs for me. Only the sulfonylureas have done the job. I’ve had some hypoglycemia because of glipizide, but, usually, that was from not eating correctly-not enough, actually. When I eat properly-within 1200 to 1400 calories/day-I don’t experience hypoglycemia.
Thanks everyone for your replys. When I follow a low carb diet and exercise, I am able to reduce my weight a bit and the numbers fall into place nicely… 2 years ago there was a weight competition at work, I was able to reduce all numbers substantially, then life, stress, etc… too much eating on came the weight and up went my numbers, thus I’m at a cross roads of what to do. Appreciate all responses.